Alert archive / Wyoming / Snow Advisories in 2005

Snow Advisory 9, NWS Riverton, WY

November 30, 20054 counties in Wyoming

NWS Riverton, WY issued this snow advisory at Nov 30, 2005, 9:04 PM MST for 4 counties in Wyoming. It took effect at Dec 1, 2005, 6:00 AM MST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 9:04 PM MST (04:04 UTC)
In effect from
Dec 1, 2005, 6:00 AM MST
Expired
Dec 2, 2005, 11:47 AM MST
In force
30 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 110 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this snow advisory went out at Nov 30, 8:56 PM MST, 8 minutes earlier.

Area forecast discussion, Nov 30, 8:56 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
856 PM MST WED NOV 30 2005

.UPDATE...
HAVE ISSUED WINTER STORM WARNINGS AND SNOW ADVISORIES FOR WESTERN
WYOMING EFFECTIVE FROM SUNRISE TOMORROW MORNING THROUGH NOON FRIDAY.
AREAS IN THE WINTER STORM WARNING INCLUDED LINCOLN AND TETON
COUNTIES...THE WIND RIVER MOUNTAINS WEST ...AND THE UPPER GREEN RIVER
FOOTHILLS. AREAS IN THE SNOW ADVISORY INCLUDE THE WIND RIVER
MOUNTAINS EAST...AND THE UPPER GREEN RIVER BASIN...SEE CYSWSWRIW.
AMPLE MOISTURE WILL BE LIFTED ISENTROPICALLY INITIALLY IN THE
SOUTHERN LINCOLN COUNTY SHORTLY AFTER SUNRISE TOMORROW. SNOW WILL
SPREAD NORTHEAST AFFECTING THE REMAINING ZONES EAST OF THE DIVIDE
DURING THE DAY. WEAK JET COUPLETING WILL ALSO HELP SNOW INTENSITY
LATE TOMORROW MORNING INTO THE EVENING. ALSO...THE ORIENTATION
SOUTHWESTERLY FLOW WILL TARGET AREAS LIKE SAGE AND ALPINE AS POSSIBLE
EXCESSIVE AMOUNTS FROM THIS STORM. THE ONLY POTENTIAL FLY IN THE
OINTMENT LIES ACROSS SOUTHERN LINCOLN COUNTY WHERE H7 TEMPERATURES
CLIMB FROM -4C TO AROUND -2C BY EVENING. THIS MAY ALLOW PRECIP TO
SWITCH OR MIX WITH RAIN DURING THE LATE AFTERNOON. HOWEVER...THINK
SNOW INTENSITY SHOULD BE ENOUGH TO REACH WARNING CRITERIA BY THAT
TIME. GENERALLY EXPECT 6 TO 10 INCHES ACROSS THE WESTERN VALLEYS...
WITH 12 TO 16 IN THE WESTERN MOUNTAINS.

.SHORT TERM...TONIGHT THROUGH SATURDAY...
TROUGH AXIS NOW THROUGH THE AREA WITH UPPER VORT MOVING ACROSS THE
NORTHEASTERN PART OF THE STATE. MOST OF THE SNOW SHOWERS HAVE ENDED
OVER THE VALLEY LOCATIONS WITH ONLY A FEW SHOWERS OVER THE
MOUNTAINS. WILL KEEP IN SNOW SHOWERS OVER THE WESTERN MOUNTAINS IN
THIS NORTHWEST FLOW. MODELS IN GOOD AGREEMENT WITH THE NEXT SYSTEM
FORECAST TO MOVE INTO OUR AREA THURSDAY MORNING. THIS WEAK RIDGING
AND WARM FRONT WILL BRING SNOW OVER MOST OF THE AREA BY MONDAY
AFTERNOON WITH ONLY THE LOWEST VALLEY LOCATIONS SEEING DRY
CONDITIONS. THE EVENING CREW WILL NEED TO TAKE A FINAL LOOK AT THIS
SYSTEM FOR POSSIBLE HIGHLIGHTS. AS OF NOW STILL LOOKS LIKE WE WILL
SEE ADVISORY AMOUNTS OVER THE WESTERN MOUNTAINS AS MOISTURE IS
PUSHED ACROSS THE AREA AS WARM FRONT MOVES THROUGH. WILL SEE MAIN
WARMUP WITH THIS FRONT ON FRIDAY AS CLOUD COVER ALONG WITH SNOW
COVER LIMIT HEATING THURSDAY. WILL CONTINUE CHANCES OF SNOW OVER
THE WESTERN MOUNTAINS INTO FRIDAY IN GOOD ZONAL FLOW. NEXT WEAK
TROUGH TO MOVE INTO THE AREA SATURDAY SPREADING SNOW OVER THE
REGION. TEMPERATURES WILL ALSO COOL BACK DOWN AS SYSTEM PASSES.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...
GENERAL AGREEMENT EXISTS AMONGST MEDIUM-RANGE MODELS THIS MORNING
WITH SYNOPTIC PATTERN.  THIS PATTERN INVOLVES BROAD COLD TROUGH
OVER THE ROCKIES SATURDAY WITH BUILDING OF HEIGHTS AFTERWARDS AS
RIDGE CURRENTLY OVER CENTRAL PACIFIC SHIFTS TOWARD WEST COAST.
THUS HAVE CONTINUED IDEA OF HIGH POPS IN WEST AND NORTHERN MOUNTAINS
SATURDAY WITH COLD UNSTABLE AIRMASS ALSO GENERATING SOME SNOW
SHOWERS EAST OF THE DIVIDE.  GFS CONTINUES TO SHOW SEVERAL
SHORTWAVES IN MOIST NW FLOW AFTERWARDS WITH ECMWF A BIT LESS
AMPLIFIED WITH THIS FLOW.   HAVE CORRESPONDINGLY TRENDED POPS
DOWNWARD INTO THE SCATTERED CATEGORY ACROSS THE WEST SUNDAY THROUGH
WEDNESDAY WITH GENERALLY DRY WEATHER ACROSS THE CENTRAL AREAS.
TEMPERATURES WILL CONTINUE TO REMAIN 5 TO 10 DEGREES BELOW
CLIMATOLOGICAL NORMS INTO EARLY NEXT WEEK WITH A GRADUAL MODERATION
IN TEMPERATURES AFTERWARDS AS WEST COAST RIDGE EXPANDS INLAND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR WESTERN
WYOMING...ZONES 12>14...23>25...27. SNOW ADVISORY FOR WIND RIVER
MOUNTAINS EAST...ZONE 15...AND THE UPPER GREEN RIVER...ZONE 26.

&&

SHORT TERM...HD/HAHN
LONG TERM...AEM
Hazardous weather outlook, Nov 30, 9:03 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
903 PM MST WED NOV 30 2005

WYZ001>020-022>030-011200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
903 PM MST WED NOV 30 2005

...WINTER STORM WARNING FOR MUCH OF WESTERN WYOMING THURSDAY THROUGH
FRIDAY MORNING...
...SNOW ADVISORY FOR PORTIONS OF THE UPPER GREEN RIVER BASIN
AND NORTHEAST SLOPES OF THE WIND RIVER MOUNTAINS THURSDAY THROUGH
FRIDAY MORNING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT...

LIGHT SNOWS WILL BEGIN TO DEVELOP ACROSS SOUTHWEST WYOMING TOWARD
SUNRISE AHEAD OF A STRONG PACIFIC STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL INCREASE WEST OF THE CONTINENTAL DIVIDE THURSDAY
MORNING. PERIODS OF HEAVY SNOWFALL WILL OCCUR INTO FRIDAY
MORNING IN THESE AREAS. MOST HIGHER ELEVATIONS CAN EXPECT 12 TO 16
INCHES OF SNOW...WITH AMOUNTS OF 6 TO 10 INCHES IN THE ADJACENT
VALLEYS. OTHER LOCATIONS FROM BIG PINEY INTO ROCKS SPRINGS WILL SEE
SNOW AS WELL BUT AMOUNTS WILL RANGE FROM 6 INCHES IN BIG PINEY...
LOWERING TO NEAR 2 INCHES IN ROCK SPRINGS. PERSONS PLANNING TRAVEL
INTO WESTERN AND SOUTHWEST WYOMING INTO FRIDAY SHOULD EXPECT
HAZARDOUS TRAVEL CONDITIONS. STAY TUNED FOR FUTURE STATEMENTS ON THIS
DEVELOPING WINTER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:04 PM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton39 hr

Nearby

Snow Advisories in Wyoming, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.